Case and Review
Lichen Planus Occurring after Influenza Vaccination: Report of Three Cases and Review of the LiteratureSato N.A. · Kano Y. · Shiohara T.
Department of Dermatology, Kyorin University School of Medicine, Tokyo, Japan
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
Although influenza vaccine is thought to be effective and safe, it occasionally causes systemic reactions such as toxic epidermal necrolysis, bullous pemphigoid, lichen planus (LP), etc. The period of increased risk of developing these events was different depending on the immune responses induced by the vaccination. We report 3 cases of LP which appeared after an influenza vaccination. Our cases indicate that the period of increased risk of developing vaccine-related LP was concentrated within 2 weeks after vaccination, and that the vaccine alone represents a triggering factor necessary for immune alteration sufficient for the development of LP. Because these adverse events tend to develop over a predictable time course, the time of onset may give an important clue to the diagnosis of vaccine-related diseases. We suggest that a history of recent vaccination should be sought in all patients presenting with linear LP.
© 2010 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.